Older User

Members
  • Content count

    5
  • Joined

  • Last visited

Community Reputation

4 Neutral

About Older User

  • Rank
    Newbie
  1. I do feel the overall trend is toward the good. But every now and again I'll get a day...like today...where I feel bad enough to wonder if I've already killed myself somehow with Addy. I have to keep telling myself that I have had three EKG's since quitting and they are all normal, but when you are feeling bad sometimes you wonder.
  2. Did you use it as prescribed? I am hopeful that my withdrawal penalty will be shorter because I never took more than 20mgXR/day.....but 12 years is a long time. The idea of waiting six years for the depression to quit.....well, is pretty depressing. I'm hoping I have an easier time than that.
  3. I took my last pill (20mgXR/day) six months ago and have been feeling the usual bad effects of withdrawal....except that my appetite has not returned and I've actually lost weight. Anyone else experience this?
  4. I am also new to this site and let me say that one of the most helpful things I have found from reading and reading posts here is that at 60 days you're not supposed to be feeling all that great. Just knowing that removed a lot of the anxiety associated with wondering "is this what I am going to feel like from now on?" No. It is not. It does get better over time. Hang tough. There will be ebbs and flows. Good days feel great...but if the next day isn't as good or better it can be doubly disappointing if...if...you don't understand that progress is not a ratchet rather it is a series of waves generally moving in the right direction.
  5. tldr Version: Started using (never abusing) in late 40's. 12 years later and I am 60 and have to stop. Takeaway: Even if Adderall is right for you and you never abuse it, it won't work forever and/or you can't take it forever. And when you do stop the pain of withdrawal is still something that will have to be gotten through. Long version: First off....thanks to Mike for starting all of this and thanks to everyone else who posts here. This site has been a tremendous help to me in my journey getting away from Adderall. My background: I first started taking Adderall in my late 40's after having taken my son (2nd or 3rd grade at that time) to get tested for ADD. During the meeting I noticed that every earmark he was showing in the way of ADD I recognized in myself to an even greater extent. I always struggled in school (and other areas, I suppose) with paying attention and everything was hitting home. After a month or so I decided to go ahead and get tested myself, again, in my late 40's. I went through the testing honestly; no manipulation or acting...and, yeah, turns out I have it ADD too so I got my own prescription. To this day, I really do think that I was at that time someone who needed and did well on Adderall. I think my earliest dosage was 30mg XR (1/day) but before long I unilaterally cut it back to 20mg XR. I stayed steady at this dosage throughout my whole "Adderall Career" which lasted until about September of 2019. I loved the productivity and the energy. It really was wonderful. But in 12 or 13 years of usage I never once abused it. I only ever took one pill a day. I never doubled up for a big project. There were even a couple of times that I quit cold turkey simply because I resented having to take a pill to be smart and not because I really feared or felt like I was addicted. From what I have read here a lot of people go through that. But, in the end...and very I went back on because objectively (I think, anyway) I was more productive on it than not. I will say that back then I always suspected that Adderall was too good to be true and on more than on occasion asked my doctor about there being any long term downsides. He said he didn't know of any. It seemed counterintuitive but I took his word for it. So, fast forward to 2019 and I am now 60. Two things happened: 1) I began to suspect (and looking back at some things supports it) that while Adderall was still giving me energy I think its effect on my actual productivity was somewhat lessened. 2) When you are 60 you enter into a period of your life where other things enter into the equation. In my case it was blood pressure. It wasn't super high, but after going off of Adderall cold turkey in Sept 2019 for about 45 days my blood pressure dropped to acceptable levels. I then went back to my doctor with the idea of continuing on Adderall XR but at 5mg/day. Again, my idea, not his. He agreed. So I took that until about mid January 2020 but it didn't seem to be all that effective and my anxiety levels seemed abnormally high. (I am not a naturally anxious person). In retrospect perhaps I was already going through withdrawal because of the lower dosage. Then, in mid-January my wife of 30+ years went into the hospital overnight for what was thought to be a cardiac event. It turned out to be no big deal and she was released the next day....but not before I spent 24 straight hours wondering if I was about to lose my everything. So...add a possible PTSD causing event to the stack. To review...I was already maybe in withdrawal by dropping to 5mgXR from 20mgXR. My anxiety was already high...then my wife's "cardiac event"...the combination of which made me decide to quit taking Adderall altogether because its probable effect on my blood pressure in combination with my stress/anxiety levels I determined to be counter-productive to my long-term health. So I took my last pill back around January 10th or so. I have been completely off of Adderall for 6 full months....although, going back to September I was only taking at most 5mgXR/day...and that's when I wasn't off of it for weeks at a time to see what it did to my blood pressure. So, technically, I guess I weaned off. And that is when the journey began that brought me here to this forum. January/February/March were pretty miserable. I think my chief problem was anxiety...which drove sleepless nights...which, after a while drives towards depression/hopelessness. To combat all this I have at various times been prescribed Buspirone, Clonazipam, a beta blocker of some sort. At one point I was taking 7 pills day. And I'm the guy that was trying to get off the one Adderall pill I was taking. (I'm the guy who never uses the whole bottle of pain killers after a dental procedure because how will I know if I'm getting better if I'm taking the pills?) Deciding I needed a specialist I started going to a Neuropsychiatrist. He took me off of all the other stuff and put me on 10mg of Doxepin at night to help me sleep. He thinks sleep deprivation is my biggest problem and is driving the anxiety. And....and....he is telling me don't go back on the Adderall. I think this guy gets it. I have actually gone off Doxepin because I was suffering from brain fog a lot of days. One pattern did emerge as I started feeling better (generally) about a 45-60 days ago: My worst times are between 4-5AM and Noon. After that I generally start feeling much better. I actually feel good through the evenings and up to bedtime. And I can always, always, fall asleep with no problems. I just can't get through the night. I'll usually wake up once, maybe twice, and be able to fall back asleep. But then come that time you wake up and instead of returning to sleep the dread hits and life sucks until Noon. If you do return to sleep it is stupidly vivid, restless, crazy dreams. May as well just get up at that point. It's less disconcerting. As of now I am not taking anything and am concentrating completely on sleep hygiene. I am getting better...but you know how it is. Everything comes in waves. The reason I am so glad I found this forum is because, for the first time in all of this, I have a true idea of how long it actually takes to get away from Adderall...even when one is (as I believe I was) a legit user. But just because it may have been proper for me to be taking it, it doesn't mean that it will keep working forever...or that you can continue to take it forever. And I am discovering now that users have to go through the withdrawal process just like abusers have to, albeit it to a lesser extent. Another issue for us old guys: All of the weird physical ailments that one goes through during withdrawal...well, when you are 60 it might really be something starting to fall apart so you pay extra close attention to every damned tweak or quiver. That said, there is one that is driving me the most crazy: Weak feeling in the legs. I can still push the same amount of weights and I will typically put 20-30 miles/week on my bike...but my legs always seem to feel weak. Anyone else get that? Anyway, thanks for listening.